Alert archive / Kansas / Tornado Warnings in 2007
Tornado Warning 71, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 19, 2007, 1:44 PM CDT for Graham County, Sheridan County, Kansas. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 1:44 PM CDT (18:44 UTC)
- Expired
- Jun 19, 2007, 2:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Graham County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 2:04 PM CDT | HAIL 1 | 3 E Tasco, KS | |
| Jun 19, 2:10 PM CDT | HAIL 0.75 | Studley, KS | |
| Jun 19, 2:23 PM CDT | HAIL 1.75 | 3 E Tasco, KS | |
| Jun 19, 2:36 PM CDT | TORNADO | 10 E Hoxie, KS | BRIEF TORNADO TOUCHDOWN. TORNADO HAS NOW LIFTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:13 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2489 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 191844 TORGLD KSC065-179-191945- /O.NEW.KGLD.TO.W.0071.070619T1844Z-070619T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 144 PM CDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... WESTERN GRAHAM COUNTY IN NORTHWEST KANSAS... EASTERN SHERIDAN COUNTY IN NORTHWEST KANSAS... * UNTIL 245 PM CDT * AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTH OF STUDLEY...MOVING SOUTH AT 5 MPH. * THE TORNADO WILL BE NEAR... 9 MILES WEST OF PENOKEE AROUND 225 PM CDT... STUDLEY...MORLAND AND 8 MILES EAST OF TASCO AROUND 230 PM CDT... 9 MILES NORTH OF SAINT PETER AROUND 245 PM CDT... A TORNADO WARNING MEANS THAT A TORNADO HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR AND COVER UP. LAT...LON 3956 9998 3955 10025 3913 10034 3913 9993 $$ KILLINGSWORTH
2 follow-up statements
000 WWUS53 KGLD 191901 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 101 PM MDT TUE JUN 19 2007 KSC065-179-191945- /O.CON.KGLD.TO.W.0071.000000T0000Z-070619T1945Z/ SHERIDAN KS-GRAHAM KS- 201 PM CDT TUE JUN 19 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR WESTERN GRAHAM AND EASTERN SHERIDAN COUNTIES... AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TASCO...MOVING SOUTH AT 5 MPH. THE TORNADO WILL BE NEAR... RURAL EASTERN SHERIDAN COUNTY AROUND 220 PM CDT... A TORNADO WARNING BASED ON DOPPLER RADAR MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND GET TO THE LOWEST LEVEL OF THE BUILDING AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3956 9998 3955 10025 3913 10034 3913 9993 $$ KILLINGSWORTH
000 WWUS53 KGLD 191919 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 120 PM MDT TUE JUN 19 2007 KSC065-179-191945- /O.CON.KGLD.TO.W.0071.000000T0000Z-070619T1945Z/ SHERIDAN KS-GRAHAM KS- 220 PM CDT TUE JUN 19 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR WESTERN GRAHAM AND EASTERN SHERIDAN COUNTIES... AT 218 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. THIS TORNADO WAS LOCATED NEAR STUDLEY...MOVING SOUTH AT 5 MPH. THE TORNADO WILL BE NEAR... RURAL EASTERN SHERIDAN COUNTY AROUND 230 PM CDT... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3956 9998 3955 10025 3913 10034 3913 9993 $$ KILLINGSWORTH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:52 AM CDT, 9 hours 52 minutes earlier.
Area forecast discussion, Jun 19, 3:52 AM CDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 252 AM MDT TUE JUN 19 2007 .DISCUSSION...A RIDGE TO THE WEST WILL KEEP NORTHWEST FLOW OVER THE CENTRAL PLAINS THROUGH THIS FORECAST. A SURFACE TROUGH WILL BE IN COLORADO AND HIGH PRESSURE TO THE EAST. HIGH PRESSURE WILL SHIFT FURTHER EAST ON WEDNESDAY WHILE LOW PRESSURE REMAINS OVER COLORADO/WYOMING. POPS ARE THE MAIN QUESTION FOR THIS FORECAST. SHORTWAVE ENERGY FOR TODAY IS DIFFICULT TO PINPOINT...ALTHOUGH THERE IS SOME INDICATION OF AN APPARENT SHORTWAVE ENTERING WESTERN WYOMING AT THIS TIME AND SHOULD BE AVAILABLE FOR MAX HEATING THIS AFTERNOON. THERE IS ENOUGH MOISTURE/CAPE AND INSTABILITY. JET DYNAMICS ARE WEAK. A SURFACE FRONT LIES SOUTHEAST OF THE FORECAST AREA AND THIS COULD MOVE BACK NORTHWEST WITH SOUTHEAST WIND TODAY. ANOTHER POSSIBLE BOUNDARY WOULD BE THE DRYLINE WHICH IS NEAR THE HIGHER TERRAIN JUST EAST OF THE FRONT RANGE. STEERING WIND IS ONLY ABOUT 10KTS FROM THE WEST SOUTHWEST. THINK BEST POPS SHOULD BE IN THE DEEPER MOISTURE NEAR THE SURFACE FRONT OR IN THE EASTERNMOST ZONES. THIS GOES ALONG WITH GUIDANCE POPS ALSO. CHANCE POPS LOOK GOOD IN THE EAST WITH SLIGHT CHANCE POPS ELSEWHERE. BETTER DEFINED SHORTWAVE ENERGY COMES THROUGH THE FLOW WEDNESDAY AFTERNOON/NIGHT AND AGAIN THURSDAY NIGHT. SINCE TIMING THESE WAVES ARE DIFFICULT IN NORTHWEST FLOW WILL GO WITH SLIGHT CHANCE POPS FOR NOW. MOISTURE IS LACKING DURING THE DAY ON THURSDAY SO WILL KEEP THAT PERIOD DRY. THERE IS ALSO A QUESTION CONCERNING LOW CLOUDS/FOG DEVELOPING OVER THE FORECAST AREA THIS MORNING. DEWPOINT DEPRESSIONS ARE AT LEAST 4 DEGREES. THE NAM BOUNDARY LAYER RH FIELD INDICATES GREATER THAN 90 PERCENT RH MOVING NORTHWEST ACROSS A LARGE PART OF THE FORECAST AREA FROM 12Z-15Z. CURRENTLY THE FOG SATELLITE PRODUCT DOES NOT SHOW ANY DEVELOPMENT TRENDS YET. PLAN TO MONITOR AND MAKE LAST MINUTE DECISION. 850 TEMPERATURES INDICATE THE POTENTIAL FOR READINGS IN THE 90S. FORECAST MAX TEMPERATURES WILL WARM FROM THE MID/UPPER 80S TO THE LOWER 90S WED/THU. MIN TEMPERATURES SHOULD BE IN THE LOWER 60S WEST TO THE MID 60S EAST. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO MVFR CONDITIONS BY 09Z AND LAST THROUGH 16Z DUE TO AREAS OF FOG. THIS WILL OCCUR ON ALL TWEB ROUTES...263...273...275 AND 314. KANSAS TWEB ROUTES FROM KGLD MAY EXPERIENCE AREAS OF IFR AND SOME LOCAL LIFR CONDITIONS DURING THIS TIME. CONDITIONS SHOULD QUICKLY IMPROVE TO VFR AFTER 16Z. WIDELY SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE...ARE POSSIBLE THIS AFTERNOON AND EVENING WITH MVFR CONDITIONS NEAR THE STORMS. VFR CONDITIONS WILL THEN RESUME WITH PASSING OF THE STORMS FOR THE REMAINDER OF TUESDAY NIGHT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, Jun 19, 11:30 AM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT TUE JUN 19 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1030 AM MDT TUE JUN 19 2007 /1130 AM CDT TUE JUN 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI-STATE AREA THIS AFTERNOON AND THIS EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH DAYTIME HEATING. THE ATMOSPHERE WILL BE VERY UNSTABLE AND WIND SHEAR WILL BE MODERATE. ALTHOUGH COVERAGE WILL BE LIMITED...ANY THUNDERSTORM WHICH DEVELOPS HAS THE POTENTIAL TO RAPIDLY BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY ACROSS THE TRI-STATE AREA. AT THIS TIME THE MAIN THREAT APPEARS TO BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. FS/JDK
In the hours before
Special weather statement, Jun 19, 12:31 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1131 AM MDT TUE JUN 19 2007 KSZ004-191800- NORTON- 1231 PM CDT TUE JUN 19 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTON COUNTY IN NORTHWEST KANSAS... AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW ALMELO...AND MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 40 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:47 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton, Sheridan | 58 min |
| Jun 19, 2:09 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 66 min |
| Jun 19, 2:43 PM CDT | Tornado Warning | GLD | Graham, Sheridan | 62 min |
| Jun 19, 2:58 PM CDT | Tornado Warning | GLD | Decatur | 31 min |
| Jun 19, 3:23 PM CDT | Flash Flood Warning | GLD | Decatur, Graham, Sheridan | 6 hr |
| Jun 19, 3:26 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 64 min |
| Jun 19, 3:44 PM CDT | Tornado Warning | GLD | Gove, Sheridan | 61 min |
| Jun 19, 3:50 PM CDT | Tornado Warning | GLD | Sheridan | 55 min |
| Jun 19, 4:45 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 36 min |
| Jun 19, 5:23 PM CDT | Flash Flood Warning | GLD | Gove | 3 hr |
| Jun 19, 5:36 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 45 min |
Nearby
Tornado Warnings in Kansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.